Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Cannelloni

Need Advice On Retin-A Gel

Recommended Posts

Hi Guys. I am looking for advice from people who have used Retin-A gel and have completed their course.

I am 24 and I have always had problems with acne and from the age of 16 I have been using co-cyprindol which has always kept the acne at bay. I decided to come off the pill as I wanted a more secure form of contraception so opted for the mirena coil instead. Since then(the beginning of the year) my skin erupted into huge sore boil like spots. I have tried anti biotics which exacerbated my ibs so wasn't an option. I am now on Retin-a gel and back on the pill to see if they work together and help. My skin is about 60% better and have been using it solidly for about 2 months now. I still have a lot of boil like spots round my jaw line but they are clearing up.

What I want to know really is when my skin is clear, if I stop using the gel will everything come back as it was before? Or will I have to use retin-a gel for the foreseeable future?

It's really starting to stress me out and my eczema has decided to play up also so I am feeling pretty horrid at the moment.

Thanks so much for any advice.

Share this post


Link to post
Share on other sites

Mirena is a progesterone-only based contraceptive. Progesterone-only contraceptives generally increase acne in acne-prone people. I'm sorry your derm did not tell you this.

Share this post


Link to post
Share on other sites

She did say it could be a side effect but it usually settles and that's why I'm using the retina-gel and taking the pill during the meantime. I just wanted to know if when I stop using the gel will it come back worse or will it be enough to calm it for now. Thanks

Share this post


Link to post
Share on other sites

Cannelloni -

If you haven't addressed the root cause of your acne (assuming there is one) it will return shortly after you stop using the Retin A. Retin A works only as long as you are taking it. I would advise you to continue taking it even when you are clear unless the medication is bothering you or is no longer working (but it sounds like that isn't the case). Hope this helps!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×